Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS New Orleans, LA

April 14, 2021East Baton Rouge Parish, West Baton Rouge Parish, Louisiana

NWS New Orleans, LA issued this special weather statement at Apr 14, 2021, 8:49 AM CDT for East Baton Rouge Parish, West Baton Rouge Parish, Louisiana. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2021, 8:49 AM CDT (13:49 UTC)
Expired
Apr 14, 2021, 9:45 AM CDT
In force
56 min
Issued by
NWS New Orleans, LA

Counties East Baton Rouge Parish, LA, West Baton Rouge Parish, LA

What was reported inside it

TimeReportWhereRemark
Apr 14, 9:30 AM CDTHAIL 11 Sse Baton Rouge, LADELAYED REPORT: SOCIAL MEDIA PHOTO OF 1 INCH HAIL NEAR CORPORATE BLVD IN BATON ROUGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 1.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1255 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

594 
WWUS84 KLIX 141349
SPSLIX

Special Weather Statement
National Weather Service New Orleans LA
849 AM CDT Wed Apr 14 2021

LAZ034-037-046>050-141445-
Livingston-Iberville-Ascension-St. Helena-Pointe Coupee-West Baton
Rouge-East Baton Rouge-
849 AM CDT Wed Apr 14 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
ASCENSION...WEST BATON ROUGE...SOUTHWESTERN ST. HELENA...SOUTHEASTERN
POINTE COUPEE...NORTHWESTERN LIVINGSTON...NORTHERN IBERVILLE AND EAST
BATON ROUGE PARISHES...

At 849 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near New Roads to near Atchafalaya
National Wildlife Refuge. Movement was east at 30 mph.

Winds in excess of 40 mph and penny size hail are possible with these
storms.

Locations impacted include...
Baton Rouge, Zachary, Baker, Denham Springs, Plaquemine, Port Allen,
Oak Hills Place, St. Gabriel, Walker, Addis, Brusly, Livonia,
Maringouin, Rosedale, Grosse Tete, Westminster, Erwinville, Watson,
Ramah and Shenandoah.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3067 9147 3067 9134 3065 9130 3068 9128
      3069 9074 3028 9098 3028 9160 3032 9163
      3035 9163 3037 9164 3038 9163 3041 9163
      3047 9166
TIME...MOT...LOC 1349Z 251DEG 28KT 3063 9144 3039 9166 

$$

KLG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Apr 14, 4:22 AM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, Apr 14, 4:22 AM CDT, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
422 AM CDT Wed Apr 14 2021

.SHORT TERM (Today through Friday Night)...
Everything being looked at this morning shows a similar show to
yesterday with the exception of severe wx numbers not being as high
but still high enough to produce some strong to severe thunderstorms
with the main issues being wind and hail and lots of water falling.
With the current fcast, additional rainfall totals through Friday
night would be from 3 to 5 inches with isoalted higher amounts.
Since soils are quite saturated, this just becomes runoff and
flooding is likely in areas that see high rainfall rates even if
those areas are not normally threatened by flood waters. The flood
watch will remain for now through noon Thursday but this may be
temporaly extended through Friday night. This is the first model run
for all global models to agree on keeping the frontal boundary
locked onshore through Friday. The EURO has been showing this could
be the case for few days but the others were bringing it out over
the gulf. If they keep this solution as a trend, then the flood
watch would likely be extended through Friday night.

Again, this pulse that will affect the area today will initiate to
our west and move through and could be a little earlier than
yesterday. This should be a recurring theme until a strong cold
front moves in Saturday morning to clean the area of this frontal
boundary that is stalled over the area. But don't look for sunny and
mild, instead overrunning should keep the area cool and rainy,
but not heavy rain, until Monday or Tuesday.

.LONG TERM (Saturday through Wednesday)...

Precipitable water values remain relatively high as mentioned in the
previous package for the Friday-Saturday time period in association
to another round of expected heavy rainfall. GFS guidance has
highest rainfall potential on Friday, but as far as location goes it
looks to be closer to the coast and off shore. As of now severe
weather is not expected, but certainty is low and forecast is
subject to change as we near the weekend. Things still trending
pretty in line with previous forecast, so no major changes were
made. Beyond that, high pressure building in from the west by the
start of next week should help us begin to dry out and get some
clear weather through at least mid week.  /TDB/

&&

.AVIATION...Conditions to MVFR are expected to develop from
northwest to southeast during the morning to midday with IFR
expected late this afternoon and especially tonight. Another line
of TSRA with strong winds may develop similar to yesterday with a
slightly earlier onset.

&&

.MARINE...
A front trough remains locked north of the coast while sh/ts are
develop each time a disturbance rides along it. This will occur
again today. The section of waters impacted the strongest should be
east of the river today but there will be thunderstorms that move
out over most of the water west of the river as well. Although winds
stayed in gale criteria for several hours yesterday from a wake low,
this area is not advertised to keep winds in gales today but instead
just bringing gales for a short duration as the line of
thunderstorms moves out over the water. If a wake low does form with
this, then headlines would be needed for these areas. In general,
winds will be S to SE around 15kt but when these thunderstorm
complexes move out over the gulf, winds will shift rapidly from
mostly what direction the storms are approaching. This scenario
should play out day after day until a stronger cold front moves
through by the weekend to clean all the messy weather that came
before it. Winds on the back side of this front should be around 20-
25kt from the N.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  59  73  54 / 100  80  60  40
BTR  76  62  74  58 / 100  80  70  40
ASD  76  64  76  57 / 100  80  90  30
MSY  79  67  76  64 / 100  90 100  30
GPT  75  64  75  57 / 100  80  80  30
PQL  76  63  74  56 /  90  80  90  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Thursday morning for LAZ034>037-039-
     046>050-056>061-063>072-075>078.

GM...Small Craft Advisory until 7 PM CDT this evening for GMZ550-552-
     555-570-572-575.

     Flash Flood Watch through Thursday morning for GMZ530.

MS...Flash Flood Watch through Thursday morning for MSZ068>071-077-
     080>082.

GM...Small Craft Advisory until 7 PM CDT this evening for GMZ552-555-
     570-572-575.

&&

In the hours before

Special weather statement, Apr 14, 7:17 AM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service New Orleans LA
717 AM CDT Wed Apr 14 2021

LAZ035-MSZ068-141315-
West Feliciana-Wilkinson-
717 AM CDT Wed Apr 14 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WEST FELICIANA
PARISH IN SOUTHEASTERN LOUISIANA AND WILKINSON COUNTIES...

At 717 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Slocum to 6 miles southeast of Big
Bend. Movement was northeast at 45 mph.

Winds in excess of 40 mph and nickel size hail are possible with
these storms.

Locations impacted include...
Woodville, Fort Adams and Dolorosa.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3135 9121 3134 9114 3099 9122 3093 9151
      3093 9164 3098 9166 3104 9156 3107 9157
      3112 9162 3124 9156 3122 9153 3123 9148
      3128 9149 3132 9146 3132 9140 3136 9130
      3137 9122
TIME...MOT...LOC 1217Z 242DEG 38KT 3134 9165 3103 9169

KLG
Special weather statement, Apr 14, 7:29 AM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service New Orleans LA
729 AM CDT Wed Apr 14 2021

LAZ034-035-141315-
Pointe Coupee-West Feliciana-
729 AM CDT Wed Apr 14 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST FELICIANA AND
WESTERN POINTE COUPEE PARISHES...

At 729 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Simmesport to near Krotz Springs.
Movement was northeast at 45 mph.

Winds in excess of 40 mph and penny size hail are possible with these
storms.

Locations impacted include...
Morganza, Wakefield, Lettsworth and Batchelor.

LAT...LON 3087 9180 3097 9181 3104 9172 3104 9167
      3097 9166 3100 9163 3099 9122 3051 9175
      3053 9174 3062 9176 3071 9173 3078 9176
      3082 9181 3084 9180 3086 9182
TIME...MOT...LOC 1229Z 205DEG 40KT 3094 9187 3060 9178

KLG
Special weather statement, Apr 14, 8:12 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service New Orleans LA
812 AM CDT Wed Apr 14 2021

LAZ034>037-047-048-MSZ068-069-141400-
St. Helena-East Feliciana-Pointe Coupee-West Baton Rouge-East Baton
Rouge-West Feliciana-Wilkinson-Amite-
812 AM CDT Wed Apr 14 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL WEST
BATON ROUGE...WESTERN ST. HELENA...EASTERN WEST FELICIANA...
SOUTHEASTERN POINTE COUPEE...EAST FELICIANA AND NORTHERN EAST BATON
ROUGE PARISHES...SOUTHEASTERN WILKINSON AND SOUTHERN AMITE
COUNTIES...

At 812 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Woodville to near New Roads.
Movement was northeast at 45 mph.

Winds in excess of 40 mph and penny size hail are possible with these
storms.

Locations impacted include...
Zachary, Baker, New Roads, Jackson, St. Francisville, Clinton,
Liberty, Centreville, Woodville, Slaughter, Wilson, Norwood,
Wakefield, Spillman, Darlington, Pride and Felps.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3067 9075 3064 9085 3065 9092 3062 9094
      3059 9105 3060 9150 3108 9135 3116 9116
      3119 9066
TIME...MOT...LOC 1312Z 239DEG 37KT 3102 9131 3066 9142

KLG
Special weather statement, Apr 14, 8:18 AM CDT, 31 minutes before
Special Weather Statement
National Weather Service New Orleans LA
818 AM CDT Wed Apr 14 2021

LAZ034-035-046-MSZ068-141345-
Iberville-Pointe Coupee-West Feliciana-Wilkinson-
818 AM CDT Wed Apr 14 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL WEST
FELICIANA...POINTE COUPEE...NORTHWESTERN IBERVILLE PARISHES IN
SOUTHEASTERN LOUISIANA AND SOUTH CENTRAL WILKINSON COUNTIES...

At 818 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Lettsworth to near Krotz Springs.
Movement was east at 50 mph.

Winds in excess of 40 mph and penny size hail are possible with these
storms.

Locations impacted include...
New Roads, Livonia, Maringouin, Fordoche, Rosedale, Morganza,
Lettsworth, Batchelor and Lottie.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3094 9180 3097 9166 3110 9131 3051 9147
      3050 9150 3049 9148 3044 9149 3035 9162
      3036 9164 3038 9163 3044 9164 3050 9171
      3050 9175 3051 9173 3056 9176 3062 9176
      3071 9173 3078 9176 3082 9181
TIME...MOT...LOC 1318Z 255DEG 45KT 3091 9167 3047 9181

KLG
Local storm report, Apr 14, 8:26 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
826 AM CDT WED APR 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 AM     HAIL             MCCOMB                  31.25N 90.46W
04/14/2021  E0.25 INCH       PIKE               MS   EMERGENCY MNGR

            PEA SIZE HAIL FELL IN MCCOMB FOR 3 TO 4
            MINUTES.

&&

JFL
Special weather statement, Apr 14, 8:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
849 AM CDT Wed Apr 14 2021

LAZ034-037-046>050-141445-
Livingston-Iberville-Ascension-St. Helena-Pointe Coupee-West Baton
Rouge-East Baton Rouge-
849 AM CDT Wed Apr 14 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
ASCENSION...WEST BATON ROUGE...SOUTHWESTERN ST. HELENA...SOUTHEASTERN
POINTE COUPEE...NORTHWESTERN LIVINGSTON...NORTHERN IBERVILLE AND EAST
BATON ROUGE PARISHES...

At 849 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near New Roads to near Atchafalaya
National Wildlife Refuge. Movement was east at 30 mph.

Winds in excess of 40 mph and penny size hail are possible with these
storms.

Locations impacted include...
Baton Rouge, Zachary, Baker, Denham Springs, Plaquemine, Port Allen,
Oak Hills Place, St. Gabriel, Walker, Addis, Brusly, Livonia,
Maringouin, Rosedale, Grosse Tete, Westminster, Erwinville, Watson,
Ramah and Shenandoah.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3067 9147 3067 9134 3065 9130 3068 9128
      3069 9074 3028 9098 3028 9160 3032 9163
      3035 9163 3037 9164 3038 9163 3041 9163
      3047 9166
TIME...MOT...LOC 1349Z 251DEG 28KT 3063 9144 3039 9166

KLG

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:36 PM CDTSpecial Weather StatementLIXAssumption24 min
Apr 13, 7:37 PM CDTSpecial Weather StatementLIXTerrebonne23 min
Apr 13, 9:31 PM CDTRiver Flood WarningLIXSaint Tammany4 days
Apr 13, 9:31 PM CDTRiver Flood WarningLIXSaint Tammany5 days
Apr 14, 7:29 AM CDTSpecial Weather StatementLIXPointe Coupee, West Feliciana46 min
Apr 14, 7:34 AM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana41 min
Apr 14, 8:12 AM CDTSpecial Weather StatementLIXEast Feliciana48 min
Apr 14, 8:18 AM CDTSpecial Weather StatementLIXPointe Coupee, West Feliciana27 min
Apr 14, 8:24 AM CDTSevere Thunderstorm WarningLIXEast Feliciana, West Feliciana12 min
Apr 14, 9:04 AM CDTSpecial Weather StatementLIXEast Feliciana, Saint Helena41 min
Apr 14, 9:09 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, Iberville, Livingston, West Baton Rouge36 min
Apr 14, 9:12 AM CDTSpecial Weather StatementLIXTerrebonne33 min
Apr 14, 9:34 AM CDTAreal Flood AdvisoryLIXAscension, East Baton Rouge, Livingston, Saint Helena, West Baton Rouge116 min
Apr 14, 9:36 AM CDTSpecial Weather StatementLIXLivingston24 min
Apr 14, 9:41 AM CDTSpecial Weather StatementLIXAscension, Assumption, Livingston, Saint James34 min
Apr 14, 10:01 AM CDTSpecial Weather StatementLIXWashington29 min
Apr 14, 10:11 AM CDTSpecial Weather StatementLIXJefferson, Lafourche34 min
Apr 14, 10:15 AM CDTSpecial Weather StatementLIXSaint Tammany30 min
Apr 14, 10:16 AM CDTSpecial Weather StatementLIXSaint James, Saint John the Baptist29 min
Apr 14, 10:20 AM CDTSpecial Weather StatementLIXAssumption25 min
Apr 14, 10:24 AM CDTRiver Flood WarningLIXSaint Tammany3 days
Apr 14, 10:28 AM CDTSpecial Weather StatementLIXEast Feliciana, West Feliciana32 min
Apr 14, 10:30 AM CDTSpecial Weather StatementLIXSaint Tammany30 min
Apr 14, 10:47 AM CDTSpecial Weather StatementLIXJefferson28 min
Apr 14, 11:03 AM CDTSpecial Marine WarningLIX57 min
Apr 14, 11:05 AM CDTSpecial Weather StatementLIXLivingston, Saint Helena, Tangipahoa25 min
Apr 14, 11:07 AM CDTSpecial Marine WarningLIX53 min
Apr 14, 11:21 AM CDTSpecial Weather StatementLIXLafourche24 min
Apr 14, 11:28 AM CDTSpecial Weather StatementLIXTangipahoa, Washington32 min
Apr 14, 11:51 AM CDTSpecial Marine WarningLIX54 min
Apr 14, 11:58 AM CDTSpecial Weather StatementLIXPlaquemines32 min
Apr 14, 12:32 PM CDTSpecial Weather StatementLIXLafourche, Saint Charles, Terrebonne28 min
Apr 14, 1:02 PM CDTSpecial Weather StatementLIXJefferson, Lafourche28 min
Apr 14, 1:11 PM CDTSpecial Marine WarningLIX64 min
Apr 14, 1:32 PM CDTSpecial Weather StatementLIXJefferson28 min
Apr 14, 2:08 PM CDTSpecial Marine WarningLIX67 min
Apr 14, 2:55 PM CDTSpecial Marine WarningLIX65 min
Apr 14, 3:45 PM CDTSpecial Weather StatementLIXLivingston, Tangipahoa30 min
Apr 14, 4:12 PM CDTSpecial Weather StatementLIXSaint Tammany33 min
Apr 14, 4:24 PM CDTSpecial Marine WarningLIX96 min
Apr 14, 5:03 PM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Plaquemines, Saint Bernard3 hr
Apr 14, 5:26 PM CDTSpecial Marine WarningLIX105 min
Apr 14, 5:27 PM CDTSpecial Weather StatementLIXSaint Charles33 min
Apr 14, 6:21 PM CDTSpecial Marine WarningLIX114 min
Apr 14, 6:24 PM CDTSpecial Weather StatementLIXJefferson96 min
Apr 14, 6:39 PM CDTSpecial Marine WarningLIX2 hr
Apr 14, 6:57 PM CDTSpecial Marine WarningLIX2 hr
Apr 14, 7:17 AM CDTSpecial Weather StatementLIXWilkinson58 min
Apr 14, 10:00 AM CDTRiver Flood WarningLIXJackson8 days
Apr 14, 10:00 AM CDTRiver Flood WarningLIXHarrison5 days
Apr 14, 10:00 AM CDTRiver Flood WarningLIXHarrison5 days
Apr 14, 10:17 AM CDTSpecial Weather StatementLIXJackson28 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.